Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 14, 2022, 2:44 AM CST for 24 counties in Texas. It took effect at Jan 14, 2022, 1:00 PM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2022, 2:44 AM CST (08:44 UTC)
- In effect from
- Jan 14, 2022, 1:00 PM CST
- Expired
- Jan 15, 2022, 3:00 PM CST
- In force
- 26 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3903 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WWUS74 KLUB 140844 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 244 AM CST Fri Jan 14 2022 TXZ021>044-142100- /O.NEW.KLUB.WI.Y.0002.220114T1900Z-220115T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Turkey, Tulia, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell, Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt, Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst, and Hart 244 AM CST Fri Jan 14 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 PM CST SATURDAY... * WHAT...Northerly winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The extreme southern Texas Panhandle, South Plains, and Rolling Plains. * WHEN...From 1 PM this afternoon to 3 PM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WCI
4 follow-up statements
823 WWUS74 KLUB 142042 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 242 PM CST Fri Jan 14 2022 TXZ021>044-150500- /O.CON.KLUB.WI.Y.0002.000000T0000Z-220115T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Turkey, Tulia, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell, Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt, Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst, and Hart 242 PM CST Fri Jan 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Visibilities as low as 1 to 3 miles from blowing dust should be expected especially adjacent to open fields and construction areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ McQueen
287 WWUS74 KLUB 150422 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1022 PM CST Fri Jan 14 2022 TXZ021>044-152100- /O.CON.KLUB.WI.Y.0002.000000T0000Z-220115T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Turkey, Tulia, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell, Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt, Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst, and Hart 1022 PM CST Fri Jan 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...The far southern Texas Panhandle, South Plains, and Rolling Plains. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Reductions in visibility from blowing dust will be possible on Saturday morning and Saturday afternoon, especially in areas adjacent to open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DWK
781 WWUS74 KLUB 152041 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 241 PM CST Sat Jan 15 2022 TXZ021>044-152145- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-220115T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Turkey, Tulia, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell, Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt, Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst, and Hart 241 PM CST Sat Jan 15 2022 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... North winds will continue slowly decreasing late this afternoon with wind speeds mostly 15 to 30 mph. But wind speeds will remain below Wind Advisory levels for the remainder of the afternoon and the Wind Advisory will expire at 3 pm. Wind speeds are not expected to remain above 30 mph for extended periods. $$ McQueen
222 WWUS74 KLUB 152042 CCA NPWLUB URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Lubbock TX 242 PM CST Sat Jan 15 2022 TXZ021>044-152145- /O.COR.KLUB.WI.Y.0002.000000T0000Z-220115T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Turkey, Tulia, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell, Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt, Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst, and Hart 242 PM CST Sat Jan 15 2022 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... North winds will continue slowly decreasing late this afternoon with wind speeds mostly 15 to 30 mph. But wind speeds will remain below Wind Advisory levels for the remainder of the afternoon and the Wind Advisory will expire at 3 pm. $$ McQueen
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 13, 10:16 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Jan 13, 10:16 PM CST, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1016 PM CST Thu Jan 13 2022 .AVIATION... VFR will prevail through the forecast period. A strong cold front will push south through all three terminals from late morning to early Friday afternoon. Westerly winds out ahead of the strong northerly winds associated with the cold front will be gusty at times. && .PREV DISCUSSION... /issued 215 PM CST Thu Jan 13 2022/ SHORT TERM... Tonight will be rather mild with lows in the low 30s to low 40s. This will be due to an increase in southwesterly winds responding to a surface lee trough that is expected to develop ahead of an approaching upper trough. The source of the upper trough is the closed low currently over the Pacific Northwest. Upper flow will become more meridional early tomorrow afternoon as the upper trough approaches the Central Plains and takes a sharp negative tilt. This meridional flow will help push a cold front quickly through the region tomorrow afternoon into early evening. Winds will be near advisory level as surface pressure rises behind the front average 7 mb over three hours. Dried, cured fuels coupled with windy and dry conditions will create elevated to near critical fire weather conditions tomorrow afternoon. For now the Fire Weather Watch will remain as is. A combination RFD/RFW may be warranted tomorrow depending on how the system evolved overnight. LONG TERM... Beginning on Friday evening, a cold front will be moving through the area. Strong winds will continue behind the front but from the north with healthy pressure rises around 8mb/3hr. The surface pressure gradient and rises will weaken around sunrise Saturday lessening winds just a bit. The strongest height gradient from the short wave aloft will pass overhead Saturday morning. This will lead to winds quickly picking up again after sunrise as strong winds aloft mix down to the surface. Another result of the front will be significantly cooler temperatures on Saturday. Temperatures may only get into the 30s during the day. Early next week will see lee surface cyclogenesis resulting in downsloping winds and quickly warming temperatures. This will continue through Tuesday when another front is expected to move through the region. By mid-week, models differ in how far south this cold air will move through the Midwest. Ensemble means generally show a 1035-1040mb surface ridge moving southeastward from the northern Plains into the Midwest with the cold air making its way into West Texas. Unfortunately, measurable precipitation looks to evade the area through at least next week. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday afternoon for TXZ021>044. && 99/99/55
Hazardous weather outlook, Jan 13, 8:54 PM CST, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 854 PM CST Thu Jan 13 2022 TXZ021>044-150300- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 854 PM CST Thu Jan 13 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dry, warm, and windy conditions will bring near-critical fire weather conditions to much of the area on Friday. A Fire Weather Watch is in effect from 11 AM Friday morning until 6 PM Friday evening. Strong north winds will develop on Friday afternoon behind a cold front. Sustained wind speeds will approach 30 mph across the entire area, with winds only slightly weakening on Friday night. North winds will strengthen on Saturday, with sustained wind speeds again approaching 30 mph with gusts to 50 mph possible. A Wind Advisory will likely be needed for much of the area during portions of the period from Friday afternoon through Saturday evening. Beyond Saturday, the probability for widespread hazardous weather is low.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:45 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.